Author Topic: Nephew was give .1% topical steroids  (Read 126 times)

0 Members and 1 Guest are viewing this topic.

Offline joy

  • Semi-Newbie
  • **
  • Posts: 52
  • Karma: +0/-0
  • Gender: Female
Nephew was give .1% topical steroids
« on: March 11, 2017, 09:22:08 PM »
Hi ya'll,

I gave up topical steroids in the fall of 2013. My skin is much better now. I'm pretty much 100% healed besides my anxiety scratches.

Currently, I'm worried about my nephew. My sister gave him .1% topical steroids at 16 months old. How long will it take for him to become addicted? Can the withdrawal period be life-threatening for him? I've read so many horror stories but I'm praying that he'll be ok.

Truly,
Tiffany Joy
Used steroids for 20+ years (fluocinonide ointment, triamcinolone ointment, prednisone, desoximetasone, a couple others since I was 10 months old)
TSW since September 2013

Offline Andrew B.

  • Global Moderator
  • Sr. Member
  • *****
  • Posts: 453
  • Karma: +1/-0
  • Gender: Male
  • M/32/Los Angeles
    • http://www.reddit.com/r/eczema
Re: Nephew was give .1% topical steroids
« Reply #1 on: March 11, 2017, 11:46:17 PM »
In general topical steroids are safe if used in moderation.

"With proper guidance, respectful usage, and close monitoring, it seems that the vast majority of patients can use topical steroids briefly when needed, and then be steroid-free with very little risk and great benefit."

- Dr. Peter Lio in "The Challenges of Topical Steroid Withdrawal"
« Last Edit: March 11, 2017, 11:49:08 PM by Andrew B. »
Used TCS for 15 years before starting TSW in early 2013.


Best Resource to Share with Doctors

You are not allowed to view links. Register or Login